Home Forums General Discussion Hyperpigmentation

This topic contains 6 replies, has 3 voices, and was last updated by  CMS12 1 month, 4 weeks ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #460625
    CMS12
    Participant

    Shoot….doing well on brand Minocin that I was able to get last year. I have one year stockpile of it but now I just discovered hyperpigmentation that is alarming. I have a large spot on my calf which I’ve been ignoring for the last year as I’d rather have remission from RA than hyperpigmentation. However, recently it started growing. Now I see that the whites of my eyes are turning grayish blue. That is alarming. I did a search on this under General Discusion and know that Vitamin C can help but didn’t find how much I should take….darn darn darn. It’s always something. Hoping you all can give me a solution for this. I did poorly on generic minocycline and would rather not switch to doxycline at this point or at least not until I run out of Minocin.

    Thanks in advance for your input. Cindy

    #460626
    CMS12
    Participant

    Oh and my gums are blue…almost overnight it seems.

    #460627
    Lynne G.SD
    Participant

    Hi there,take a look down the page at the post made by Cookie.I gave some tips that worked for me.

    #460638
    CMS12
    Participant

    Thanks so much Lynne. I’ve read up on that and it helped.

    I’m bumping this up. I’ve been on Minocycline since 2009 and it is the only thing that has worked for me. I need help please. Gray whites of the eyes is really scary. Should I stop minocycline? I have no idea what to do here and only Lynne commented. Will vitamin c solve the problem or should I switch to doxycycline? Please comment, and thanks.

    Cindy.

    #460641
    Lynne G.SD
    Participant

    Hi Cindy;
    You would probably have to stop mino for a couple of years before pigmentation leaves.The whites of my eyes have a faint blueish colour also but I don’t give a hoot as I prefer to feel good.If it is some consolation it was quite the fad a couple centuries ago to have that look as it was thought that the eyes looked bigger.I can’t exactly remember what they used to get that blue colour,either lead or arsenic,can you believe they had no idea how dangerous that was.Ah,vanity.

    #460828
    kater
    Participant

    Vitamin C with K2 I think is good preventive but not sure it would fix hyperpigmentation. It wouldn’t hurt to start it but make sure it is Ester C to protect the stomach. I have switched to doxy myself when this issue started and it reversed quickly. 6 months on doxy and I went back to mino for years without further issue. I know other people who have switched to azithromycin with success. There are other good things to try I just would not suggest quitting AP of some form . Good luck!
    kate

    Systemic Scleroderma since 2010. Lyme and Myco P. AP and many other antibiotics and treatments since Nov. 2011. Presently mostly in remission other than fatigue.
    Teva Minocycline 100mg a day. Dessicated tyroid, LDN 4.5, LDI, hawthorne, curcurmin, berberine,, caprylex, reishi mushroom, liver protect, zinc,, fish oils, magnesium, vit K2, d3, bcomp, E, C

    #460842
    CMS12
    Participant

    Hi Kate and Lynne – Thanks so much for the advice. I am plugging along on minocycline and hoping the hyperpigmentation doesn’t advance. I took a good long look at it and thought mobility and less pain is more important than my looks. But I’m about to run out of my stockpile of brand Minocin so I’m hoping that maybe a switch to doxy will work for me. If it doesn’t then I’ll just live with gray patches on my skin and gray whites of my eyes. In any case, thanks again.

    Cindy

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.